How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10236
Experience:  14 years experience in the field of Family Practice
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I have been taking Brand Synthroid (100MG) For 10 years and

Customer Question

I have been taking Brand Synthroid (100MG) For 10 years and my TSH has been within range. A new doctor lowered dosage to 88MG. My TSH readings increased and I; gained weight, had erratic heart rythym and felt bad in general. My TSH increased above acceptable range. Should I tell my doctor that I want to go back to 100MG?
JA: When was the last time you had your levels checked? Have you noticed any weight loss or weight gain?
Customer: I had it checked two weeks past. I have gained weight over the past 6 months of ten pounds after, I began taking lower dose of synthroid of 88 MG.
JA: Anything else in your medical history you think the doctor should know?
Customer: Not that I can think of.
Submitted: 2 months ago.
Category: Medical
Expert:  Anthony Bray, MD replied 2 months ago.


Yes ..follow up with your doctor ..

I agree that it certainly sounds that your prior dose of 100mcg per day was better suited for you...

Discuss this further with your doctor

I hope that this is helpful for you

Let me know if you have further questions or discussion

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards ,

Anthony Bray MD

Customer: replied 2 months ago.
Could the smaller dose of med be the cause of the weight gain, periodic heartrate increase and general overall feeling of loss of energy etc?
Customer: replied 2 months ago.
see 02:36 reply. I am considering permanent arrangement of voice communication. Will advise after your replies. Thanks.
Expert:  Anthony Bray, MD replied 2 months ago.

Hello again,

Yes to lower energy or fatigue on lower dose ..

Yes to weight gain on lower dose ...

Not expected that lower dose would cause heart rate increase though ...too little throid dose would be more associated with low to heart rate ..

Other factor may be involved with that ...

I hope that this is helpful for you

Let me know if you have further questions

Best regards!

Anthony Bray MD

Related Medical Questions